Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Motivic classes of commuting varieties via power structures

Authors: Jim Bryan and Andrew Morrison
Journal: J. Algebraic Geom. 24 (2015), 183-199
Published electronically: October 20, 2014
MathSciNet review: 3275657
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove a formula, originally due to Feit and Fine, for the class of the commuting variety in the Grothendieck group of varieties. Our method, which uses a power structure on the Grothendieck group of stacks, allows us to prove several refinements and generalizations of the Feit-Fine formula. Our main application is to motivic Donaldson-Thomas theory.

References [Enhancements On Off] (What's this?)


Additional Information

Jim Bryan
Affiliation: Department of Mathematics, University of British Columbia, 1984 Mathematics Road, Vancouver, BC, V6T 1Z2, Canada
ORCID: 0000-0003-2541-5678

Andrew Morrison
Affiliation: Departement Mathematik, HG G 68.2, Rämistrasse 101, 8092 Zürich, Switzerland

Received by editor(s): July 4, 2012
Received by editor(s) in revised form: January 17, 2014
Published electronically: October 20, 2014
Article copyright: © Copyright 2014 University Press, Inc.